Alert archive / Utah / Red Flag Warnings in 2016
Red Flag Warning 15, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Aug 16, 2016, 1:43 PM MDT for 13 counties in Utah. It took effect at Aug 17, 2016, 12:00 PM MDT. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2016, 1:43 PM MDT (19:43 UTC)
- In effect from
- Aug 17, 2016, 12:00 PM MDT
- Expired
- Aug 19, 2016, 12:00 AM MDT
- In force
- 36 hr
- Issued by
- NWS Salt Lake City, UT
Counties Cache County, UT, Carbon County, UT, Duchesne County, UT, Emery County, UT, Morgan County, UT, Rich County, UT, Salt Lake County, UT, Sanpete County, UT, Sevier County, UT, Summit County, UT, Utah County, UT, Wasatch County, UT, Weber County, UT
The radar
The Salt Lake City radar (KMTX), 137 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3034 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
494 WWUS85 KSLC 161943 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 143 PM MDT TUE AUG 16 2016 UTZ479>484-488-489-170345- /O.NEW.KSLC.FW.W.0015.160817T1800Z-160818T0600Z/ WASATCH MOUNTAINS-UINTA MOUNTAINS-WESTERN ASHLEY NATIONAL FOREST- WESTERN UINTAH BASIN-SOUTHERN ASHLEY NATIONAL FOREST- TAVAPUTS PLATEAU-MANTI NATIONAL FOREST-SAN RAFAEL SWELL- 143 PM MDT TUE AUG 16 2016 ...RED FLAG WARNING IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 479...480...481...482...483...484...488 AND 489... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS... WHICH IS IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT. * AFFECTED AREA...FIRE WEATHER ZONE 479 WASATCH MOUNTAINS...FIRE WEATHER ZONE 480 UINTA MOUNTAINS...FIRE WEATHER ZONE 481 WESTERN ASHLEY NATIONAL FOREST...FIRE WEATHER ZONE 482 WESTERN UINTAH BASIN...FIRE WEATHER ZONE 483 SOUTHERN ASHLEY NATIONAL FOREST... FIRE WEATHER ZONE 484 TAVAPUTS PLATEAU...FIRE WEATHER ZONE 488 MANTI NATIONAL FOREST AND FIRE WEATHER ZONE 489 SAN RAFAEL SWELL. * THUNDERSTORMS...SCATTERED MAINLY DRY THUNDERSTORMS ARE FORECAST TO DEVELOP MIDDAY TOMORROW...CONTINUING THROUGH TOMORROW EVENING. * OUTFLOW WINDS...GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. * IMPACTS...DRY LIGHTNING AND GUSTY OUTFLOW WINDS IN ADDITION TO VERY DRY CONDITIONS WILL BRING THE POTENTIAL FOR NEW FIRE STARTS TOMORROW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
7 follow-up statements
573 WWUS85 KSLC 170330 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 930 PM MDT TUE AUG 16 2016 UTZ479>484-488-489-171300- /O.CON.KSLC.FW.W.0015.160817T1800Z-160818T0600Z/ WASATCH MOUNTAINS-UINTA MOUNTAINS-WESTERN ASHLEY NATIONAL FOREST- WESTERN UINTAH BASIN-SOUTHERN ASHLEY NATIONAL FOREST- TAVAPUTS PLATEAU-MANTI NATIONAL FOREST-SAN RAFAEL SWELL- 930 PM MDT TUE AUG 16 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 479...480...481...482... 483...484...488 AND 489... * AFFECTED AREA...FIRE WEATHER ZONE 479 WASATCH MOUNTAINS...FIRE WEATHER ZONE 480 UINTA MOUNTAINS...FIRE WEATHER ZONE 481 WESTERN ASHLEY NATIONAL FOREST...FIRE WEATHER ZONE 482 WESTERN UINTAH BASIN...FIRE WEATHER ZONE 483 SOUTHERN ASHLEY NATIONAL FOREST... FIRE WEATHER ZONE 484 TAVAPUTS PLATEAU...FIRE WEATHER ZONE 488 MANTI NATIONAL FOREST AND FIRE WEATHER ZONE 489 SAN RAFAEL SWELL. * THUNDERSTORMS...WIDELY SCATTERED TO SCATTERED MAINLY DRY THUNDERSTORMS ARE FORECAST TO DEVELOP MIDDAY TOMORROW...CONTINUING THROUGH TOMORROW EVENING. * OUTFLOW WINDS...GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. * IMPACTS...DRY LIGHTNING AND GUSTY OUTFLOW WINDS IN ADDITION TO VERY DRY CONDITIONS WILL BRING THE POTENTIAL FOR NEW FIRE STARTS TOMORROW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE OCCURRENCE OF DRY THUNDERSTORMS CAN CONTRIBUTE TO NEW FIRE STARTS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
514 WWUS85 KSLC 170917 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 317 AM MDT WED AUG 17 2016 UTZ479>484-488-489-172200- /O.CON.KSLC.FW.W.0015.160817T1800Z-160818T0600Z/ WASATCH MOUNTAINS-UINTA MOUNTAINS-WESTERN ASHLEY NATIONAL FOREST- WESTERN UINTAH BASIN-SOUTHERN ASHLEY NATIONAL FOREST- TAVAPUTS PLATEAU-MANTI NATIONAL FOREST-SAN RAFAEL SWELL- 317 AM MDT WED AUG 17 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 479...480...481...482...483...484...488 AND 489... * AFFECTED AREA...FIRE WEATHER ZONE 479 WASATCH MOUNTAINS...FIRE WEATHER ZONE 480 UINTA MOUNTAINS...FIRE WEATHER ZONE 481 WESTERN ASHLEY NATIONAL FOREST...FIRE WEATHER ZONE 482 WESTERN UINTAH BASIN...FIRE WEATHER ZONE 483 SOUTHERN ASHLEY NATIONAL FOREST... FIRE WEATHER ZONE 484 TAVAPUTS PLATEAU...FIRE WEATHER ZONE 488 MANTI NATIONAL FOREST AND FIRE WEATHER ZONE 489 SAN RAFAEL SWELL. * THUNDERSTORMS...WIDELY SCATTERED TO SCATTERED MAINLY DRY THUNDERSTORMS ARE FORECAST TO DEVELOP MIDDAY TODAY AND CONTINUE THROUGH THIS EVENING. * OUTFLOW WINDS...GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. * IMPACTS...DRY LIGHTNING AND GUSTY OUTFLOW WINDS IN ADDITION TO VERY DRY CONDITIONS WILL BRING THE POTENTIAL FOR NEW FIRE STARTS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE OCCURRENCE OF DRY THUNDERSTORMS CAN CONTRIBUTE TO NEW FIRE STARTS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
913 WWUS85 KSLC 171932 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 132 PM MDT WED AUG 17 2016 UTZ492-493-181215- /O.NEW.KSLC.FW.W.0016.160818T1800Z-160819T0600Z/ CENTRAL UTAH WEST DESERT-CENTRAL UTAH MOUNTAINS- 132 PM MDT WED AUG 17 2016 ...RED FLAG WARNING IN EFFECT FROM NOON THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 492 AND 493... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS... WHICH IS IN EFFECT FROM NOON THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT. * AFFECTED AREA...FIRE WEATHER ZONE 492 CENTRAL UTAH WEST DESERT AND FIRE WEATHER ZONE 493 CENTRAL UTAH MOUNTAINS. * THUNDERSTORMS...SCATTERED MAINLY DRY THUNDERSTORMS ARE FORECAST TO DEVELOP MIDDAY TOMORROW AND CONTINUE THROUGH TOMORROW EVENING. * OUTFLOW WINDS...GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. * IMPACTS...DRY LIGHTNING AND GUSTY OUTFLOW WINDS IN ADDITION TO VERY DRY CONDITIONS WILL BRING THE POTENTIAL FOR NEW FIRE STARTS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF DRY LIGHTNING AND GUSTY WINDS CAN CONTRIBUTE TO NEW STARTS AND EXTREME FIRE BEHAVIOR. && $$ UTZ488-489-181215- /O.EXT.KSLC.FW.W.0015.000000T0000Z-160819T0600Z/ MANTI NATIONAL FOREST-SAN RAFAEL SWELL- 132 PM MDT WED AUG 17 2016 ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT THURSDAY NIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 488 AND 489... * AFFECTED AREA...FIRE WEATHER ZONE 488 MANTI NATIONAL FOREST AND FIRE WEATHER ZONE 489 SAN RAFAEL SWELL. * THUNDERSTORMS...SCATTERED MAINLY DRY THUNDERSTORMS ARE ONCE AGAIN FORECAST TO DEVELOP MIDDAY TOMORROW AND CONTINUE THROUGH TOMORROW EVENING. THERE SHOULD BE A LULL IN ACTIVITY BETWEEN LATE EVENING AND MID MORNING TOMORROW. * OUTFLOW WINDS...GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. * IMPACTS...DRY LIGHTNING AND GUSTY OUTFLOW WINDS IN ADDITION TO VERY DRY CONDITIONS WILL BRING THE POTENTIAL FOR NEW FIRE STARTS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF DRY LIGHTNING AND GUSTY WINDS CAN CONTRIBUTE TO NEW STARTS AND EXTREME FIRE BEHAVIOR. && $$ UTZ479>484-180600- /O.CON.KSLC.FW.W.0015.000000T0000Z-160818T0600Z/ WASATCH MOUNTAINS-UINTA MOUNTAINS-WESTERN ASHLEY NATIONAL FOREST- WESTERN UINTAH BASIN-SOUTHERN ASHLEY NATIONAL FOREST- TAVAPUTS PLATEAU- 132 PM MDT WED AUG 17 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 479...480...481...482...483 AND 484... * AFFECTED AREA...FIRE WEATHER ZONE 479 WASATCH MOUNTAINS...FIRE WEATHER ZONE 480 UINTA MOUNTAINS...FIRE WEATHER ZONE 481 WESTERN ASHLEY NATIONAL FOREST...FIRE WEATHER ZONE 482 WESTERN UINTAH BASIN...FIRE WEATHER ZONE 483 SOUTHERN ASHLEY NATIONAL FOREST AND FIRE WEATHER ZONE 484 TAVAPUTS PLATEAU. * THUNDERSTORMS...SCATTERED MAINLY DRY THUNDERSTORMS WILL CONTINUE THROUGH LATE EVENING. * OUTFLOW WINDS...GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. * IMPACTS...DRY LIGHTNING AND GUSTY OUTFLOW WINDS IN ADDITION TO VERY DRY CONDITIONS WILL BRING THE POTENTIAL FOR NEW FIRE STARTS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF DRY LIGHTNING AND GUSTY WINDS CAN CONTRIBUTE TO NEW STARTS AND EXTREME FIRE BEHAVIOR. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
960 WWUS85 KSLC 172003 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 203 PM MDT WED AUG 17 2016 UTZ492-493-181200- /O.EXT.KSLC.FW.W.0016.160817T2003Z-160819T0600Z/ CENTRAL UTAH WEST DESERT-CENTRAL UTAH MOUNTAINS- 203 PM MDT WED AUG 17 2016 ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT THURSDAY NIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 492 AND 493... * AFFECTED AREA...FIRE WEATHER ZONE 492 CENTRAL UTAH WEST DESERT AND FIRE WEATHER ZONE 493 CENTRAL UTAH MOUNTAINS. * THUNDERSTORMS...SCATTERED MAINLY DRY THUNDERSTORMS ARE ONCE AGAIN FORECAST TO DEVELOP MIDDAY TOMORROW AND CONTINUE THROUGH TOMORROW EVENING. THERE SHOULD BE A LULL IN ACTIVITY BETWEEN LATE EVENING AND MID MORNING TOMORROW. * OUTFLOW WINDS...GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. * IMPACTS...DRY LIGHTNING AND GUSTY OUTFLOW WINDS IN ADDITION TO VERY DRY CONDITIONS WILL BRING THE POTENTIAL FOR NEW FIRE STARTS TODAY AND TOMORROW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF DRY LIGHTNING AND GUSTY WINDS CAN CONTRIBUTE TO NEW STARTS AND EXTREME FIRE BEHAVIOR. && $$ UTZ479>484-180600- /O.CON.KSLC.FW.W.0015.000000T0000Z-160818T0600Z/ WASATCH MOUNTAINS-UINTA MOUNTAINS-WESTERN ASHLEY NATIONAL FOREST- WESTERN UINTAH BASIN-SOUTHERN ASHLEY NATIONAL FOREST- TAVAPUTS PLATEAU- 203 PM MDT WED AUG 17 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 479...480...481...482...483 AND 484... * AFFECTED AREA...FIRE WEATHER ZONE 479 WASATCH MOUNTAINS...FIRE WEATHER ZONE 480 UINTA MOUNTAINS...FIRE WEATHER ZONE 481 WESTERN ASHLEY NATIONAL FOREST...FIRE WEATHER ZONE 482 WESTERN UINTAH BASIN...FIRE WEATHER ZONE 483 SOUTHERN ASHLEY NATIONAL FOREST AND FIRE WEATHER ZONE 484 TAVAPUTS PLATEAU. * THUNDERSTORMS...SCATTERED MAINLY DRY THUNDERSTORMS WILL CONTINUE THROUGH LATE EVENING. * OUTFLOW WINDS...GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. * IMPACTS...DRY LIGHTNING AND GUSTY OUTFLOW WINDS IN ADDITION TO VERY DRY CONDITIONS WILL BRING THE POTENTIAL FOR NEW FIRE STARTS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF DRY LIGHTNING AND GUSTY WINDS CAN CONTRIBUTE TO NEW STARTS AND EXTREME FIRE BEHAVIOR. && $$ UTZ488-489-181200- /O.CON.KSLC.FW.W.0015.000000T0000Z-160819T0600Z/ MANTI NATIONAL FOREST-SAN RAFAEL SWELL- 203 PM MDT WED AUG 17 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT THURSDAY NIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 488 AND 489... * AFFECTED AREA...FIRE WEATHER ZONE 488 MANTI NATIONAL FOREST AND FIRE WEATHER ZONE 489 SAN RAFAEL SWELL. * THUNDERSTORMS...SCATTERED MAINLY DRY THUNDERSTORMS ARE ONCE AGAIN FORECAST TO DEVELOP MIDDAY TOMORROW AND CONTINUE THROUGH TOMORROW EVENING. THERE SHOULD BE A LULL IN ACTIVITY BETWEEN LATE EVENING AND MID MORNING TOMORROW. * OUTFLOW WINDS...GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. * IMPACTS...DRY LIGHTNING AND GUSTY OUTFLOW WINDS IN ADDITION TO VERY DRY CONDITIONS WILL BRING THE POTENTIAL FOR NEW FIRE STARTS TODAY AND TOMORROW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF DRY LIGHTNING AND GUSTY WINDS CAN CONTRIBUTE TO NEW STARTS AND EXTREME FIRE BEHAVIOR. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
304 WWUS85 KSLC 180941 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 341 AM MDT THU AUG 18 2016 UTZ488-489-182300- /O.CON.KSLC.FW.W.0015.000000T0000Z-160819T0600Z/ MANTI NATIONAL FOREST-SAN RAFAEL SWELL- 341 AM MDT THU AUG 18 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 488 AND 489... * AFFECTED AREA...FIRE WEATHER ZONE 488 MANTI NATIONAL FOREST AND FIRE WEATHER ZONE 489 SAN RAFAEL SWELL. * THUNDERSTORMS...SCATTERED MOSTLY DRY THUNDERSTORMS ARE ONCE AGAIN FORECAST TO DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING BEFORE ENDING. * OUTFLOW WINDS...GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. * IMPACTS...DRY LIGHTNING AND GUSTY OUTFLOW WINDS IN ADDITION TO VERY DRY CONDITIONS WILL BRING THE POTENTIAL FOR NEW FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF DRY LIGHTNING AND GUSTY WINDS CAN CONTRIBUTE TO NEW STARTS AND EXTREME FIRE BEHAVIOR. && $$ UTZ492-493-182300- /O.CON.KSLC.FW.W.0016.000000T0000Z-160819T0600Z/ CENTRAL UTAH WEST DESERT-CENTRAL UTAH MOUNTAINS- 341 AM MDT THU AUG 18 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 492 AND 493... * AFFECTED AREA...FIRE WEATHER ZONE 492 CENTRAL UTAH WEST DESERT AND FIRE WEATHER ZONE 493 CENTRAL UTAH MOUNTAINS. * THUNDERSTORMS...ISOLATED MOSTLY DRY THUNDERSTORMS ARE FORECAST TO DEVELOP THIS AFTERNOON MAINLY ALONG THE SOUTHERN PORTIONS OF THE WEST CENTRAL DESERT ZONE 492 WHILE STORMS WILL BE SCATTERED OVER THE CENTRAL MOUNTAIN ZONE 493. STORMS WILL CONTINUE INTO THIS EVENING THEN END. * OUTFLOW WINDS...GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. * IMPACTS...DRY LIGHTNING AND GUSTY OUTFLOW WINDS IN ADDITION TO VERY DRY CONDITIONS WILL BRING THE POTENTIAL FOR NEW FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF DRY LIGHTNING AND GUSTY WINDS CAN CONTRIBUTE TO NEW STARTS AND EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
058 WWUS85 KSLC 182152 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 352 PM MDT THU AUG 18 2016 UTZ488-489-190600- /O.CON.KSLC.FW.W.0015.000000T0000Z-160819T0600Z/ MANTI NATIONAL FOREST-SAN RAFAEL SWELL- 352 PM MDT THU AUG 18 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 488 AND 489... * AFFECTED AREA...FIRE WEATHER ZONE 488 MANTI NATIONAL FOREST AND FIRE WEATHER ZONE 489 SAN RAFAEL SWELL. * THUNDERSTORMS...THE THREAT FOR WIDELY SCATTERED DRY THUNDERSTORMS WILL CONTINUE INTO THE EVENING BEFORE ENDING BY MIDNIGHT. * OUTFLOW WINDS...GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. * IMPACTS...DRY LIGHTNING AND GUSTY OUTFLOW WINDS IN ADDITION TO VERY DRY CONDITIONS WILL BRING THE POTENTIAL FOR NEW FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF DRY LIGHTNING AND GUSTY WINDS CAN CONTRIBUTE TO NEW STARTS AND EXTREME FIRE BEHAVIOR. && $$ UTZ492-493-190600- /O.CON.KSLC.FW.W.0016.000000T0000Z-160819T0600Z/ CENTRAL UTAH WEST DESERT-CENTRAL UTAH MOUNTAINS- 352 PM MDT THU AUG 18 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 492 AND 493... * AFFECTED AREA...FIRE WEATHER ZONE 492 CENTRAL UTAH WEST DESERT AND FIRE WEATHER ZONE 493 CENTRAL UTAH MOUNTAINS. * THUNDERSTORMS...THE THREAT FOR WIDELY SCATTERED DRY THUNDERSTORMS WILL CONTINUE INTO THE EVENING BEFORE ENDING BY MIDNIGHT. * OUTFLOW WINDS...GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. * IMPACTS...DRY LIGHTNING AND GUSTY OUTFLOW WINDS IN ADDITION TO VERY DRY CONDITIONS WILL BRING THE POTENTIAL FOR NEW FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF DRY LIGHTNING AND GUSTY WINDS CAN CONTRIBUTE TO NEW STARTS AND EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
831 WWUS85 KSLC 190041 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 641 PM MDT THU AUG 18 2016 UTZ488-190145- /O.CAN.KSLC.FW.W.0015.000000T0000Z-160819T0600Z/ MANTI NATIONAL FOREST- 641 PM MDT THU AUG 18 2016 ...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 488... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE RED FLAG WARNING. WIDELY SCATTERED DRY THUNDERSTORMS ARE NO LONGER EXPECTED IN ZONE 488. $$ UTZ492-493-190145- /O.CAN.KSLC.FW.W.0016.000000T0000Z-160819T0600Z/ CENTRAL UTAH WEST DESERT-CENTRAL UTAH MOUNTAINS- 641 PM MDT THU AUG 18 2016 ...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 492 AND 493... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE RED FLAG WARNING. WIDELY SCATTERED DRY THUNDERSTORMS ARE NO LONGER EXPECTED IN ZONES 492 AND 493. $$ UTZ489-190600- /O.CON.KSLC.FW.W.0015.000000T0000Z-160819T0600Z/ SAN RAFAEL SWELL- 641 PM MDT THU AUG 18 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 489... * AFFECTED AREA...FIRE WEATHER ZONE 489 SAN RAFAEL SWELL. * THUNDERSTORMS...A CLUSTER OF DRY THUNDERSTORMS WILL CONTINUE TO PRODUCE LIGHTNING AS THEY MOVE SOUTH ACROSS THE SAN RAFAEL SWELL REGION THIS EVENING. * OUTFLOW WINDS...GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. * IMPACTS...DRY LIGHTNING AND GUSTY OUTFLOW WINDS IN ADDITION TO VERY DRY CONDITIONS WILL BRING THE POTENTIAL FOR NEW FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF DRY LIGHTNING AND GUSTY WINDS CAN CONTRIBUTE TO NEW STARTS AND EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 16, 8:45 AM MDT, 4 hours 58 minutes earlier.
Area forecast discussion, Aug 16, 8:45 AM MDT, 4 hours 58 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 845 AM MDT TUE AUG 16 2016 .SYNOPSIS...An upper level low pressure system over southern Utah will move into the four corners region and weaken later today. A second low pressure system will enter the western Great Basin tonight, then settle in along the Nevada and Utah border area for Wednesday through Thursday. && .DISCUSSION... Water vapor loop shows the first weakening wave making its way into the four corners as the next approaches from northern California. MDCARS wind observations place a 50-85kt northwesterly jet from northern California into Nevada and northern Arizona. GOES/HRRR/12Z KSLC RAOB indicate the precipitable water value ranges from 0.35"-0.50" mountains to 0.75"-0.90" far southern and southeastern valleys. Expect most convection to develop along and east of the mountains today given the moisture pattern and progression of the first aforementioned system. Cant rule out an isolated shower or thunderstorm along the I-15 corridor on the edge of the instability axis. Otherwise a warm day on tap. && .PREVIOUS DISCUSSION... The upper level low pressure system currently over south- central Utah will continue east and slowly weaken as it moves through the four corners region later today. A second upper low entering northern California will continue into the western Great Basin this evening. This second low will east across northern Nevada tonight through early Wednesday, then stall along the northeast Nevada/northwest Utah border region Wednesday night through Thursday. Showers/isolated thunderstorms associated with the southern Utah upper low are for the most part east of the Colorado river and across far northern Arizona early this morning. Showers/isolated thunderstorms should pop up again near the core of the low over extreme southern through east-central Utah later this morning. Suspect that this convection will dissipate fairly quickly by this evening with only lingering light showers as a shortwave ridge moves into the region. The second upper low moving into the Great Basin midweek will bring the threat of showers and storms back into western and northern Utah as early as late Tuesday night, with the best chance more towards Wednesday afternoon/evening. Dynamic support for lift from the upper low along with decent upper divergence in the northern/eastern flanks of the low will be supportive of convection, especially Wednesday afternoon and early evening. The problem will be the available moisture. Recent model runs continuing to show drier air drawn into western Utah by the low, with the best concentration of moisture across the eastern and southern portions of the state. For now it appears that the best chance for convection will follow the moisture which would put northeast through east-central Utah and southwest Wyoming as the areas most likely to see scattered convection with the potential for locally heavy rainfall on Wednesday afternoon/evening. The upper low will begin a slow eastward trek across northern Utah on Thursday. This eastward advance will drag the drier air over more of the forecast area, leaving only the far eastern zone with any significant convection through Thursday evening. The deepening upper trough over the northern Rockies/northern plains states Thursday night will have more of an impact on temps than precip as the trough continues southeast along the continental divide Friday. The latest 00Z run of the ECMWF does carve back a significant shortwave and the cold air supporting it back into the northern Great Basin late Friday. Inclined at this point to look at this solution as an outlier as the model has been having problems locking on a solution the past several days. For now will bias toward the GFS solution will Pops somewhat on the low side with only modestly lower temps across the far north heading into the first half of the weekend. The trough dropping in from Montana/Idaho on Friday and Friday night has definitely trended further west in the 00Z runs of the GFS and ECMWF, with the southern portion of the compact shortwave making a more direct hit on northern Utah and southwest Wyoming. The primary effect for the forecast area would be cooler temperatures and increased northerly winds for late Friday through Saturday. Have trended the wind/temperature forecast toward these ideas, but will wait for a little more run-to-run consistency before decreasing the temperature forecast even further. The best moisture and instability with this trough still looks to remain northeast of the CWA, but have increased POPs a bit for Friday night to account for the idea that this wave could initiate some convection across the area. A drier airmass still looks to work into the forecast area in the northwest flow behind this trough, with significantly decreased coverage of showers expected through the weekend. This change in model guidance has created more uncertainty for the Monday/Tuesday forecast. There was once good agreement about a moisture return from the south at the beginning of next week, but this is now less firm in the models. Have kept an increase in POPs and cloud cover in the forecast for now, but there is a chance that the ridge builds directly overhead, either keeping the airmass relatively dry, or making the moisture return weaker or less organized. && .AVIATION... The SLC terminal will see VFR conditions throughout the day with some scattered clouds. Southeast winds are expected to shift to the northwest between 18Z and 20Z. There is a 20 percent chance that showers in the vicinity of the terminal will result in periods of gusty and/or erratic winds this afternoon and early this evening. && .FIRE WEATHER... Yesterday's ERC values were above the 97th percentile across portions of northern Utah, while stations across far southern Utah remain below the 50th percentile. Gusty southwest winds and low RH are possible tomorrow across southwest Utah and Dixie where fuels are getting closer to becoming critical. Through the week it appears as temperatures will cool slightly with an increase in RH particularly far Southern Utah and east of I-15. This is due to the best mid instability for convection being across these areas. Lightning and gusty/erratic winds are the primary threats. A strong cold front may move into northern and central Utah from Wyoming this weekend providing cooler conditions while stabilizing these areas from convective development. && .SLC Watches/Warnings/Advisories... UT...None. WY...None. && PUBLIC...Rogowski/Conger/Schoening AVIATION...Traphagan FIRE WEATHER...Rogowski For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Aug 16, 5:51 AM MDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 551 AM MDT TUE AUG 16 2016 UTZ001>016-019>021-517-518-WYZ021-171200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 551 AM MDT TUE AUG 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS MAINLY THE SOUTHERN AND EASTERN PORTIONS OF THE OUTLOOK AREA THROUGH THIS EVENING. STRONG GUSTY WINDS AND LIGHTNING...WITH LITTLE IN THE WAY OF MEASURABLE RAINFALL...WILL ACCOMPANY THESE SHOWERS AND STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL EXPAND ACROSS MUCH OF THE OUTLOOK AREA WEDNESDAY. STRONG GUSTY WINDS AND LIGHTNING WILL REMAIN THE PRIMARY THREAT...THOUGH A FEW OF THE STRONG THUNDERSTORMS COULD GENERATE LOCALLY HEAVY RAINFALL. THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL SHIFT INTO THE EASTERN PORTION OF UTAH THURSDAY. A DRYING TREND IS EXPECTED TO BEGIN OVER THE WEST ON FRIDAY AND SPREAD ACROSS THE ENTIRE AREA OVER THE WEEKEND. MODESTLY COOLER TEMPERATURES ARE POSSIBLE ACROSS SOUTHWEST WYOMING AND EXTREME NORTHERN UTAH SATURDAY. WARMER TEMPERATURES WILL RETURN SUNDAY WITH THE WARMING TREND CONTINUING INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Nearby
Red Flag Warnings in Utah, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.